A 63-Year-Old Hispanic Male had a Myocardial Infarction (MI) Followed by an Angioplasty and Coated Stent
Two months ago, a 63-year old Hispanic male had a myocardial infarction (MI) followed by an angioplasty and coated stent. He was discharged on 80 mg atorvastatin, low-dose aspirin, clopidogrel, a long-acting beta blocker, and lisinopril 5 mg. One year ago his LDL–C was 140 mg/dL. He was prescribed a low dose of pravastatin 10 mg/day at that time but never returned for a follow-up lipid panel. He reported stopping the pravastatin about 6 months before his MI. He returns now for a follow-up visit. He reports adhering to a heart healthy diet and taking atorvastatin 80 mg/day for the first month after discharge. He had no musculoskeletal or other symptoms during this period but did not refill the prescription. He thought he was already taking too many pills and did not understand why he was taking a pill for cholesterol. His fasting lipid panel returns with an LDL-C of 125 mg/dL.
Which of the following statements is the most correct answer?